Alert archive / Alaska / Red Flag Warnings in 2008

Red Flag Warning 15, NWS Anchorage, AK

June 3, 2008

NWS Anchorage, AK issued this red flag warning at Jun 3, 2008, 2:26 AM AKDT. It took effect at Jun 3, 2008, 2:00 PM AKDT. It was in force for 1 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:26 AM AKDT (10:26 UTC)
In effect from
Jun 3, 2008, 2:00 PM AKDT
Expired
Jun 3, 2008, 2:01 PM AKDT
In force
1 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 031526
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
726 AM ADT TUE JUN 3 2008

AKZ141-040600-
/X.NEW.PAFC.FW.W.0015.080603T2200Z-080604T0600Z/
COPPER RIVER BASIN-
726 AM ADT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN. 

SOUTH WIND IS EXPECTED TO BE GUSTING TO AROUND 30 MPH WITH WITH THE
HUMIDITY DROPPING TO AROUND 25 PERCENT THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 032201
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
201 PM ADT TUE JUN 3 2008


AKZ141-032315-
/X.CAN.PAFC.FW.W.0015.000000T0000Z-080604T0600Z/
COPPER RIVER BASIN-
201 PM ADT TUE JUN 3 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE INCREASED SINCE THIS MORNING AND WINDS
ARE NO LONGER EXPECTED TO INCREASE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 3, 12:00 AM AKDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 12:00 AM AKDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT TUE JUN 3 2008

.MODEL DISCUSSION...
NUMERICAL MODELS IN GOOD AGREEMENT FOR MOST OF THE FORECAST PERIOD
BUT RUN TO RUN CONSISTENCY HAS NOT BEEN SO GREAT. THE PROBLEMS
ESSENTIALLY ARE HOW THEY HANDLE A LOW THAT CROSSES SOUTHERN ALASKA
AND THE GULF LATER THIS WEEK.

.ANALYSIS AND UPPER LEVELS...
VERTICALLY STACKED LOW CENTERED JUST SOUTHEAST OF KODIAK WITH DECENT
MOISTURE ROTATING AROUND IT. SUBTROPICAL JET IS TO THE SOUTH OF THIS
LOW AND POINTED AT OREGON AND WASHINGTON. UPPER RIDGE OVER THE YUKON
AND STRETCHING ACROSS CENTRAL ALASKA FROM EAST TO WEST. DEEP LOW
OVER EXTREME NORTHEAST SIBERIA WITH A STRONG POLAR JET NUDGING INTO
THE NORTHERN BERING SEA.

.SHORT TERM FORECAST...
THE GULF LOW WILL CONTINUE TO SPIN MOISTURE INTO SOUTHERN ALASKA
THROUGH TONIGHT FOR A CONTINUATION OF THE CURRENT SHOWERY REGIME.
ON WEDNESDAY THIS LOW WILL WEAKEN AND BEGIN TO KICK OUT AS THE POLAR
JET PUSHES A LOW INTO THE NORTHERN BERING SEA. BY THURSDAY THIS LOW
WILL BE OVER BRISTOL BAY. IT WILL PUSH COLD AIR INTO COASTAL
SOUTHWEST ALASKA AND ACROSS THE PENINSULA AND KODIAK ISLAND. THE
BULK OF THE COLD AIR WILL STAY SOUTH OF THE INLAND KUSKOKWIM VALLEY
AND SOUTH CENTRAL ALASKA.

.LONG TERM FORECAST...
BY FRIDAY AFTERNOON THE LOW WILL BE IN THE CENTRAL GULF AND MOVING
EAST. THIS WILL ALLOW A RIDGE TO START BUILDING OVER THE AREA.
HOWEVER...THE MODELS HAVE BEEN STRUGGLING WITH THE EXECUTION OF
THESE EVENTS AND THE LOW MAY BE SLOW TO MOVE OUT. EVEN WITH THE
UNCERTAINTY OF THIS THE WEEKEND LOOKS TO BE DRY FOR MOST OF THE
AREA...AND SUNNIER THAN IT HAS SO FAR THIS MONTH.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 185.
FIRE WEATHER...FIRE WEATHER WARNING 141.

LUDWIG JUN 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:30 PM AKDTGale WarningAFC6 hr
Jun 2, 11:00 PM AKDTGale WarningAFC60 hr
Jun 2, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 2, 11:00 PM AKDTSmall Craft AdvisoryAFC48 hr
Jun 3, 11:00 AM AKDTGale WarningAFC60 hr
Jun 3, 11:00 AM AKDTGale WarningAFC24 hr
Jun 3, 11:00 AM AKDTSmall Craft AdvisoryAFC4 days

Nearby

Red Flag Warnings in Alaska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.